The advent of immune checkpoint inhibitors (ICIs) for cancer therapy has heralded increasing frequency of immune-related adverse events including endocrinopathies, hepatitis, colitis and rarely myocarditis and myasthenia gravis (MG). The heterogeneity in clinical presentations regardless of organ-specific involvement can lead to delayed recognition and management of these events and adverse health outcomes. We describe a case of ICI-induced subclinical focal myocarditis that was recognised and treated in the broader context of MG. It is essential that patients with ICI-induced MG should be screened and monitored for myocarditis, a potentially fatal complication.
- heart failure
- radiology (diagnostics)
- malignant disease and immunosuppression
- skin cancer
- unwanted effects / adverse reactions
Statistics from Altmetric.com
Contributors PJL, SLF, HS-IJ and STV had a joint role in conducting a literature review, drafting and editing of the manuscript. PJL was directly involved in the patients acute care and STV continues to have a role in the patients follow up.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.